Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 24, NWS Brownsville, TX

December 8, 20085 counties in Texas

NWS Brownsville, TX issued this wind advisory at Dec 8, 2008, 12:06 AM CST for 5 counties in Texas. It took effect at Dec 8, 2008, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 12:06 AM CST (06:06 UTC)
In effect from
Dec 8, 2008, 11:00 AM CST
Expired
Dec 8, 2008, 6:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 080606
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1206 AM CST MON DEC 8 2008

...STRONG SOUTH WINDS EXPECTED THROUGH MONDAY AFTERNOON FOR THE
COASTAL PORTIONS OF DEEP SOUTH TEXAS...

.DEEPENING LOW SURFACE PRESSURE OVER THE TEXAS PANHANDLE WILL
INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO MONDAY
PRODUCING STRONG SOUTH WINDS OVER THE COASTAL COUNTIES. SOUTH
WINDS OF 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED FROM 11 AM
UNTIL 6 PM CST MONDAY. A COLD FRONT APPROACHING FROM THE NORTH
WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS BY TUESDAY...
ALLOWING WINDS TO DECREASE. THEN STRONG NORTH WINDS WILL ACCOMPANY
COLD FRONTAL PASSAGE LATE TUESDAY NIGHT.

TXZ251-254>257-081415-
/O.NEW.KBRO.WI.Y.0024.081208T1700Z-081209T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1206 AM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST MONDAY. 

THE WIND ADVISORY IS FOR CAMERON...WILLACY AND KENEDY COUNTIES AND
THE COASTAL PORTIONS OF THESE COUNTIES INCLUDING SOUTH PADRE
ISLAND. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR
SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THERE
IS THE POSSIBILITY THAT THESE WINDS COULD DEVELOP FURTHER INLAND
AND ADDITIONAL COUNTIES MAY NEED TO BE ADDED LATER MONDAY MORNING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57
MPH.

$$

PHILO
1 follow-up statement
000 
WWUS74 KBRO 081829
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1229 PM CST MON DEC 8 2008

...STRONG SOUTH WINDS EXPECTED THROUGH MONDAY AFTERNOON FOR THE
COASTAL PORTIONS OF DEEP SOUTH TEXAS...

.DEEPENING LOW SURFACE PRESSURE OVER THE TEXAS PANHANDLE WILL
INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO MONDAY
PRODUCING STRONG SOUTH WINDS OVER THE COASTAL COUNTIES. SOUTH
WINDS OF 25 AND 35 MPH WITH HIGHER GUSTS ARE EXPECTED FROM 11 AM
UNTIL 6 PM CST MONDAY. A COLD FRONT APPROACHING FROM THE NORTH
WILL OVERTAKE THE LOW PRESSURE AREA IN NORTH TEXAS BY TUESDAY...
ALLOWING WINDS TO DECREASE. THEN STRONG NORTH WINDS WILL
ACCOMPANY COLD FRONTAL PASSAGE LATE TUESDAY NIGHT.

TXZ250-253-090000-
/O.EXA.KBRO.WI.Y.0024.000000T0000Z-081209T0000Z/
BROOKS-HIDALGO-
INCLUDING THE CITIES OF...FALFURRIAS...MCALLEN...EDINBURG...
PHARR...MISSION...WESLACO
1229 PM CST MON DEC 8 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE WIND ADVISORY IS FOR BROOKS AND HIDALGO COUNTIES. SUSTAINED
SOUTH WINDS OF 25 TO 30 MPH ARE EXPECTED FOR SEVERAL HOURS THIS
AFTERNOON...ALONG WITH FREQUENT GUSTS OF 35 MPH OR MORE. THE
STRONG SOUTHERLY WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA
LATER THIS EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

TXZ251-254>257-090000-
/O.CON.KBRO.WI.Y.0024.000000T0000Z-081209T0000Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1229 PM CST MON DEC 8 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

THE WIND ADVISORY IS FOR CAMERON...WILLACY AND KENEDY COUNTIES
AND THE COASTAL PORTIONS OF THESE COUNTIES INCLUDING SOUTH PADRE
ISLAND. SUSTAINED SOUTH WINDS OF AT LEAST 30 MPH ARE EXPECTED FOR
SEVERAL HOURS...ALONG WITH FREQUENT GUSTS OF 40 MPH OR MORE. THE 
STRONG SOUTHERLY WINDS WILL DIMINISH BELOW WIND ADVISORY CRITERIA
LATER THIS EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 7, 9:04 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Dec 7, 9:04 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
904 PM CST SUN DEC 7 2008

.DISCUSSION...OVERALL CURRENT FORECAST LOOKS GOOD SO NO MAJOR
CHANGES NEEDED AT THIS TIME. SOME LOCALES ACROSS DEEP SOUTH TX
ALREADY APPROACHING THE ANTICIPATED MIN TEMPS FOR TONIGHT...BUT
THINKING IS THAT FURTHER FALL WILL BE CURTAILED AS THE SOUTHEAST
FLOW BECOMES MORE ESTABLISHED OVRNGT. HIGH PRESSURE WILL CONTINUE
TO DRIFT EAST ACROSS THE GULF OF MEXICO WHILE LOW PRESSURE SLIDES
INTO THE TX AND OK PANHANDLE REGION THE NEXT 24 HRS. INCREASING
SOUTHEAST WINDS ARE STILL EXPECTED BY LATE MONDAY MORNING THRU THE
AFTN. WIND ADVISORY LOOKING MORE PROBABLE FOR MONDAY ESPECIALLY IN
THE CENTRAL AND EASTERN CWFA. THE STRONG SOUTHERLY FLOW WILL HELP
TO DRAW IN WARMER AIR THRU TUESDAY AS TEMPS ARE EXPECTED ABOVE
CLIMO. A COLD FRONT IS STILL ANTICIPATED TO PUSH THRU TUESDAY
NIGHT INTO WEDNESDAY WHICH WILL BRING AN ABRUPT END TO THE SUMMER
LIKE PATTERN. STRONG NORTHERLY WINDS WITH GUSTS IN EXCESS OF 30
MPH OR STRONGER AND COLDER TEMPS CAN BE EXPECTED. FIRE WEATHER
CONDITIONS COULD BECOME A CONCERN BEHIND THE FRONT AS HUMIDITY
LEVELS PLUMMET AND WINDS REMAIN STRONG THRU WEDNESDAY.

&&

.AVIATION...AS SOUTHEAST WINDS SLOWLY INCREASE...ESPECIALLY JUST
ABOVE THE SURFACE A STRATOCU DECK IS ANTICIPATED TO DEVELOP BETWEEN
25 AND 35 HUNDRED FEET. THIS NEAR MVFR CEILING SHOULD SPREAD EAST TO
WEST OVERNIGHT WITH MOST AREAS SEEING MVFR BROKEN TO OVERCAST BY 12Z
MONDAY. LOW LEVEL JET MAY DEVELOP PRIOR TO SUNRISE AND STRENGTHENING
THROUGH THE DAY. LOW LEVEL WIND SHEAR IS INTRODUCED IN THE TAFS TO
COVER THIS. STRONG SOUTH WINDS MIX TO THE SURFACE MID TO LATE MONDAY
MORNING WITH OCCASIONAL GUSTS NEARING 40 MPH THROUGH THE
AFTERNOON.

&&

.MARINE...AT 7 PM BUOY020 CURRENTLY REPORT AN ESE WIND AT
17G21KT WITH SWELLS SLIGHTLY OVER 3 FT WHILE MTRPIL REPORTS AN
EAST SOUTHEAST WIND AT 10 KTS. A TIGHTENING PRESSURE GRADIENT LATE
TONIGHT AND MONDAY WILL STEADILY INCREASE THE SURFACE FLOW AROUND
TO THE SOUTHEAST TO SOUTH. THE SOUTHERLY FLOW WILL CONTINUE TO
STRENGTHEN MONDAY AFTERNOON INTO MONDAY NIGHT AND PERSIST INTO
TUESDAY. SMALL CRAFT ADVISORIES ARE ANTICIPATED TO BE ISSUED LATER
TONIGHT TO COVER THESE STRONGER WINDS AND BUILDING SEAS MONDAY AND
TUESDAY. A POTENT COLD FRONT APPROACHES THE LOWER TEXAS COAST LATE
TUESDAY WITH A VERY STRONG NORTHERLY FLOW ANTICIPATED TO FILL IN
BEHIND THE FRONT. WIND PROJECTIONS CONTINUE TO INDICATE GALE
CONDITIONS DEVELOPING NEAR MIDNIGHT TUESDAY NIGHT CONTINUING
THROUGH WEDNESDAY MORNING. EXPECT SEAS TO REMAIN HIGH FROM THE
SOUTHERLY WINDS WITH HIGHER AND CONFUSED SEAS IN WAKE OF THE
FRONT. AS HIGH PRESSURE BUILDS SOUTH WINDS AND SEAS WILL SLOWLY
LOWER INTO THURSDAY MORNING WITH TRANQUIL MARINE CONDITIONS AS
EARLY AS THURSDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 137 PM CST SUN DEC 7 2008...SCATTERED
CLOUDINESS BEGINNING TO WAFT OVER PORTIONS OF DEEP SOUTH TEXAS
FROM MEXICO...WITH TRANQUIL CONDITIONS EXPECTED TO CONTINUE
THROUGH TONIGHT. PATCHY FOG FORMED OVER THE COUNTIES ALONG THE RIO
GRANDE RIVER EARLY THIS MORNING...BUT THINK WINDS WILL REMAIN TOO
STRONG TONIGHT TO ALLOW FOG TO REDEVELOP. MONDAY... BOTH NAM AND
GFS GUIDANCE SUGGESTING WINDY CONDITIONS...ESPECIALLY ALONG THE
HIGHWAY 281 CORRIDOR AND EAST...AS HIGH PRESSURE OVER THE GULF OF
MEXICO INTERACTS WITH A LOW PRESSURE SYSTEM MOVING EAST THROUGH
NORTH TEXAS AND OKLAHOMA. THUS...WIND ADVISORY LOOKING MORE
PROBABLE FOR MONDAY FOR THE CENTRAL AND EASTERN PORTIONS OF THE
BRO CWFA...MAINLY FROM THE LATE MORNING THROUGH LATE AFTERNOON.
TUESDAY...COLD FRONT LAZILY PASSES THROUGH DEEP SOUTH TEXAS...
INITIALLY DECREASING WINDS AND CLOUD COVER. SIGNIFICANT DIFFERENCE
EXISTS BETWEEN GFS AND NAM GUIDANCE REGARDING HIGH TEMPERATURES...
WITH NAM RUNNING ABOUT 4 TO 6 DEGREES COOLER THAN GFS. OPTED TO GO
WITH WARMER GFS...NOT ONLY FOR BETTER CONSISTENCY WITH NEIGHBORING
WFO CRP...BUT ALSO DUE TO FACT THAT WINDS SHIFT TO THE SOUTHWEST
AS FRONT MOVES THROUGH...CREATING WARMING DOWNSLOPING EFFECT FROM
MOUNTAINS IN NEARBY MEXICO. TUESDAY NIGHT...CLOUD COVER INCREASES
BRIEFLY AND WINDS PICK UP...AS COLD AIR SURGE BEHIND COLD FRONT
FINALLY OCCURS. WEDNESDAY...BREEZY WINDS USHER IN ABUNDANT DRY AIR
..WITH PLUNGING RELATIVE HUMIDITY VALUES...SO RED FLAG WARNING
MAY BE NEEDED THIS DAY...OR AT LEAST FIRE WEATHER WATCH POSTED ON
TUESDAY. PLEASANT WEATHER THEN RULES THURSDAY THROUGH THE WEEKEND
WITH HIGH PRESSURE IN CONTROL. BREEZY WINDS MAY RETURN FOR THE
WEEKEND...MORE OF A MARINE CONCERN THOUGH.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS....57
MARINE/AVIATION...59
MESOSCALE...VEGA
Hazardous weather outlook, Dec 7, 5:15 AM CST, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CST SUN DEC 7 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-081115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CST SUN DEC 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE ADJACENT COASTAL
WATERS OF DEEP SOUTH TEXAS MONDAY NIGHT THROUGH WEDNESDAY NIGHT AS
WINDS AND SEAS INCREASE AHEAD OF...AND BEHIND...A COLD FRONT THAT
WILL SWEEP THROUGH THE LOWER TEXAS COAST TUESDAY NIGHT. A GALE
WARNING MAY BE NEEDED FOR THE FAR OFFSHORE WATERS OF THE LOWER
TEXAS COAST TUESDAY NIGHT INTO WEDNESDAY. A MODERATE TO HIGH RISK
OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA
CHICA WILL ACCOMPANY THE HIGHER WINDS AND SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 9:07 PM CSTMarine Weather StatementBRO15 hr
Dec 8, 3:04 AM CSTSmall Craft AdvisoryBRO43 hr
Dec 8, 2:11 PM CSTGale WatchBRO11 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.